What is better for DR emergency : anti-psychotics or benzos?
Posted 29 March 2005 - 12:35 PM
From a girl who have crisis and don't know how to manage this, who is hypocondriac and is afraid like hell of TD and EPS.
Posted 18 April 2005 - 08:55 PM
Tardive Dsykenisia, is a higher risk factor for anti-psychotics, as well as the major mental blunting affects.
Valium, Klonopin, are both poison in a package, which was researched into causing awful tolerence damage, and withdrawal, a few decades ago now.
Posted 30 April 2005 - 03:26 PM
i have researching meds for dr and as far as i can tell....there is new research on Topamax...this is also said to be good for diabetics epileptics and works as a mood stabiliser hope this info is ok. jill10
Posted 17 January 2010 - 11:24 PM
For long-term maintenance and improvement -- Klonopin/clonazepam. It took a month or more for a high dose of Klonopin to start to touch the DP/DR for me.
I find antipsychotics of any kind make DP/DR worse (tried some old ones years ago and they made me feel completely gone, utterly GONE). They also terrify me re: the long-term side-effects. A few people mention improvement.
In an EMERGENCY ... if you are really completely lost ... for me nothing works -- I simply do everything I can to "get myself back" which sometimes simply takes the passage of time and listening to someone talk to me. If I feel PANIC I have once in a blue moon taken a Xanax and found that the most effective. I have an emergency "stash" of 20 Xanax. I got this last Rx two years ago. I have 15 pills left. I think they are 2mg. So I have only used 5 of them in the past 2 years ... as a matter of fact I believe they are expired.
Oddly enough, Valium and Ativan (and maybe other benzos I've tried in years past) are literally like sugar pills. I can't explain it. They do NOTHING for me. I feel no effect from them at all. I'd have to take a very large dose to feel something, and wouldn't want to.
It is true, benzos cause withdrawal, but particularly if you go cold turkey. For me, I already know that ultimate weaning (if I ever do) off of Klonopin will be Hell. But all it will do is, I assume, take me back to my original DP/DR which was horrible BEFORE medication. I'll take the medication.
- WANTTOBEBETTER likes this
Posted 18 January 2010 - 04:13 PM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users